The Official Candida, Yeast & Thrush Forum Home 
Home Search search Menu menu Not logged in - Login | Register

 Moderated by: candiday
New Topic Reply Printer Friendly
Nystatin: allergy or yeast die-off?  Rating:  Rating
AuthorPost
 Posted: Sun May 11th, 2008 05:49 am
  PM Quote Reply
1st Post
JulieBob
Member
 

Joined: Sun May 11th, 2008
Location: Quebec Canada
Posts: 3
Status: 
Offline
Mana: 
Hello all! This is my first post...

Last February, I took 4 doses of Nystatin over 2 days, and I developed a crazy rash. It started on my lower chest and covered most of my trunk. It was itchy, but not to the point of driving me crazy.

It spread to my hips, behind my knees and elbows, the back of my neck, my armpits, my palms and the soles of my feet. On the first day, every pore of my face filled with what looked like yellow liquid sebum (yuk!).

The rash lasted close to 2 weeks and then all the affected skin peeled, even my palms and feet!

My doctor told me to stay away from Nystatin, because it could have been an allergic reaction. I'm wondering if it could have been "only" a severe yeast die-off.

I wish I had the extra protection that Nystatin provides... The diet alone doesn't seem to be enough to keep the candida in check. I guess I could take Diflucan, but I hear it's quite hard on the liver.

Thanks in advance for your advice,

Julie

Attachment: Nystatin rash.JPG (Downloaded 48 times)

Back To Top PM Quote Reply  

 Posted: Mon May 12th, 2008 10:03 pm
  PM Quote Reply
2nd Post
candiday
Administrator
 

Joined: Thu May 25th, 2006
Location: Olean, New York USA
Posts: 978
Status: 
Offline
Mana: 
I'd say that it's a "die-off" reaction based on the number of other people that have reported rashes in conjunction with the use of any product that does a decent job getting candida yeast fungus under control.

Don't get me wrong, this is a sort of "allergic" reaction, but not an allergic reaction to the Nystatin... It's all about the toxins the candida yeast fungus releases normally that contributes to our candida yeast woes, but then you introduce an agent such as Nystatin or even better, Threelac, which goes about killing candida yeast left & right. 

The result being that you have a lot more toxins then flowing throughout your body, which contributes to the issues, like your rash, that people often talk about when discussing their "die-off" experience.

Typically what I suggest to people that are susceptible to "die-off" (and not everyone is), is to start slowly with any program-- either using the prescription antifungals or Threelac. 

While rashes and other die-off related issues aren't any fun, the truth is that those products contributing to the die-off are helping you!  They're getting the candida-yeast fungus under control. 

Now I believe that Threelac is a superior product to the antifungals, because it doesn't seem to be as harsh on the internal organs, like the liver and kidneys, as the prescription antifungals have been reported to be, the fact is you can at least gain some temporary relief with those antifungals. 

Back To Top PM Quote Reply

 Posted: Mon May 12th, 2008 11:07 pm
  PM Quote Reply
3rd Post
JulieBob
Member
 

Joined: Sun May 11th, 2008
Location: Quebec Canada
Posts: 3
Status: 
Offline
Mana: 
Thank you SO MUCH for your reply! This is helping me tons... I will try and get some Threelac this week!

Julie

Back To Top PM Quote Reply  

 Posted: Tue Aug 10th, 2010 09:29 pm
  PM Quote Reply
4th Post
Malakite
Member
 

Joined: Tue Aug 10th, 2010
Location:  
Posts: 2
Status: 
Offline
Mana: 
Hi, I've just registered as I've come across this site after thinking I have had an allergic reaction to Nystatin also. There are practically ZERO threads online about Nystatin allergies. All of your symptoms are EXACTLY what I have been going through so I think it's an allergic action too.

Does anyone else have any ideas on this further or any more information that would help?

Thank you

Back To Top PM Quote Reply

 Posted: Wed Aug 11th, 2010 01:29 pm
  PM Quote Reply
5th Post
candiday
Administrator
 

Joined: Thu May 25th, 2006
Location: Olean, New York USA
Posts: 978
Status: 
Offline
Mana: 
But you have to remember that die-off is an allergic reaction... An allergic reaction that is the result of the toxins being released into the body by the yeast fungus as it expires.

Back To Top PM Quote Reply  

 Posted: Wed Aug 11th, 2010 02:19 pm
  PM Quote Reply
6th Post
Malakite
Member
 

Joined: Tue Aug 10th, 2010
Location:  
Posts: 2
Status: 
Offline
Mana: 
candiday wrote:
But you have to remember that die-off is an allergic reaction... An allergic reaction that is the result of the toxins being released into the body by the yeast fungus as it expires.


Hi, thanks for responding. I'm sorry to sound a little slow (I'm from the UK and perhaps do not understand your termanology) but could you explain exactly what it is that you mean?

It might also be worth pointing out that I had a few white spots on my tongue before the rash started, the tongue became painful like it had been burnt, and I found it difficult to eat for a few days. I was prescribed a spray fr my mouth that did nothing, but then had the Nystatin which seemed to clear up the tongue but then the rash etc happened. I have three different blood tests as well as a skin biopsy. Nothing major came back and the blood test for Strep in the mouth came back negative. Surely this means it was the Nystatin? My hands and feet are STILL peeling now some 3-4 weeks after the rash began.
Thank you

Back To Top PM Quote Reply

 Posted: Wed Aug 11th, 2010 05:25 pm
  PM Quote Reply
7th Post
candiday
Administrator
 

Joined: Thu May 25th, 2006
Location: Olean, New York USA
Posts: 978
Status: 
Offline
Mana: 
Hi!

Read this thread... I think it will explain a great deal... http://www.candidayeastthrushforum.com/view_topic.php?id=120&forum_id=1

Back To Top PM Quote Reply  

Current time is 07:57 pm  
The Official Candida, Yeast & Thrush Forum > Let's talk about your issues with candida, yeast and thrush... > Main Forum > Nystatin: allergy or yeast die-off? Top




UltraBB 1.171 Copyright © 2007-2014 Data 1 Systems, INC.